Texas, 2007Damaging Wind in Texas, May 22, 2007
May 22, 2007 · NWS EWX · 1 event in 1 county or zone
A severe thunderstorm damaged homes in the Round Rock area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm damaged homes in the Round Rock area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 21, 11:24 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, May 21, 11:24 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1224 AM CDT TUE MAY 22 2007
.AVIATION...
PREVAILING MVFR CIGS WILL CONTINUE UNTIL MID MORNING TUESDAY
BEFORE IMPROVING. SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL
TEXAS WILL CONTINUE UNTIL 09Z...THEN DIMINISH. SCATTERED AFTERNOON
THUNDERSTORMS ARE POSSIBLE LATER TUESDAY AS WELL. A MODERATE
SOUTHERLY LOW LEVEL FLOW WILL CONTINUE.
&&
.PREV DISCUSSION... /ISSUED 1135 PM CDT MON MAY 21 2007/
UPDATE...
AREA NATIONAL WEATHER SERVICE RADARS SHOW AN MCS MOVING EAST
ACROSS THE WESTERN HILL COUNTRY WITH ISOLATED SEVERE STORMS NORTH
OF BURNET AND SOUTH OF CARRIZO SPRINGS. RADAR TRENDS SUGGEST MCS
IS WEAKENING WHILE SEVERE STORMS ARE BEING MAINTAINED. HAVE
UPDATED TO INCREASE POPS FOR THE HILL COUNTRY AND ADJACENT AREAS
OF SOUTH CENTRAL TEXAS AS WELL AS FAR SOUTHWESTERN AREAS WITH
MENTION OF GUSTY WINDS AND LOCALLY HEAVY RAINS. HAVE LET SEVERE
THUNDERSTORM WATCH EXPIRE AS MCS HAS WEAKENED. OTHERWISE, ONGOING
FORECASTS GENERALLY ON TRACK WITH ONLY MINOR ADJUSTMENTS NEEDED.
PREV DISCUSSION... /ISSUED 636 PM CDT MON MAY 21 2007/
AVIATION...
THE MOST IMMEDIATE CONCERN IS THE AREA OF TS WEST OF DRT. THESE
STORMS ARE HAVING A HARD TIME MOVING TOWARD THE BORDER...BUT
THERE WILL BE SOME LIGHTNING AND A GOOD CHANCE FOR RAIN AT DRT
UNTIL AROUND 04Z. THERE IS A CHANCE FOR TS AT AUS AND HYI LATER
TONIGHT BETWEEN 07 AND O9Z. OTHERWISE CIGS AT THE I-35 AIRPORTS
WILL DROP DOWN TO MVFR AFTER 09Z.
PREV DISCUSSION... /ISSUED 339 PM CDT MON MAY 21 2007/
DISCUSSION...
LATE AFTERNOON HEATING, MID LEVEL COOLING AND THE WEST TEXAS DRY
LINE WILL BE THE BREEDING GROUNDS FOR STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME MAY MOVE ACROSS
THE EDWARDS PLATEAU, PER SPC DISCUSSION. OTHERWISE, THE SPRING
TRANSITION CONTINUES. THE WESTERLIES CONTINUE TO SEND LONG WAVE
TROUGHS ACROSS THE U.S. BUT THEY ARE NOT REACHING AS FAR SOUTH AS
BEFORE. ALSO THE UPPER RIDGE IS BEGINNING TO NUDGE WESTWARD INTO
TEXAS, RESULTING IN A SWITCH FROM CONTINENTAL AIR TO TROPICAL AIR.
THE PREVIOUSLY ANNOUNCED WEAK COLD FRONT DUE TO ENTER THE HILL
COUNTRY THURSDAY IS NOW NOT GOING TO MAKE IT THAT FAR SOUTH. BY
FRIDAY THE UPPER HIGH IS PROGGED TO HAVE A GOOD HOLD ACROSS THE
EASTERN 2/3RD OF THE U.S. WITH ATMOSPHERIC WINDS FROM THE EAST
AND SOUTHEAST. THIS WOULD SEND A TROPICAL AIRMASS ACROSS SOUTH
CENTRAL TEXAS FRIDAY AND SATURDAY WITH NOCTURNAL AND SEABREEZE
SHOWERS. THE TROPICAL TAP SHUTS OFF SUNDAY WITH MAX TEMPS
RETURNING TO NORMAL LEVELS OF NEAR 90. HOWEVER, IF THE TROPICAL
TAP DOES NOT DEVELOP, CLOUD COVER/SHOWERS WILL BE SEVERELY LIMITED AND
TEMPS WILL RETURN TO ABOVE NORMAL LEVELS.
POP-WISE, SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE PICTURE
OVER THE NEXT SEVERAL DAYS DUE TO MINOR DISTURBANCES TRAVERSING
THE REGION THROUGH THURSDAY. THEN A SWITCH TO TROPICAL SHOWERS AND
THUNDERSTORMS AFFECTING THE EASTERN HALF LATER IN THE WEEK. BY
WEEKS END, SHOWER AND THUNDERSTORM ACTIVITY WILL BE LIMITED BY
LOWERING P.W.S AND LACK OF SURFACE BASED FOCUS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 71 88 70 86 69 / 20 20 10 20 20
AUSTIN BERGSTROM INTL AIRPORT 71 87 70 86 65 / 20 20 10 20 20
DEL RIO INTL AIRPORT 72 91 72 87 72 / 10 - 10 10 20
SAN ANTONIO INTL AIRPORT 71 87 70 85 67 / 10 10 10 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
03/11
Hazardous weather outlook, May 21, 2:27 PM CST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT MON MAY 21 2007
TXZ171>173-183>194-202>209-217>225-228-221200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT MON MAY 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORM WATCH 284 IS IN EFFECT UNTIL 11 PM CDT...FOR
VAL VERDE...EDWARDS AND KINNEY COUNTIES. SCATTERED THUNDERSTORMS WILL
DEVELOP OVER THE MOUNTAINS IN MEXICO AND MOVE TOWARDS THE RIO
GRANDE. THE MAIN THREAT FROM THESE SEVERE STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE PERIOD.
ON THURSDAY A WEAK COLD FRONT WILL MOVE INTO THE REGION AND CAUSE
SCATTERED SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVER THE RIO GRANDE PLAINS THIS
EVENING.
In the hours before
Special weather statement, May 21, 9:56 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT MON MAY 21 2007
TXZ184-185-202-203-220600-
EDWARDS-REAL-KINNEY-UVALDE-
INCLUDING THE CITIES OF...ROCKSPRINGS...LEAKEY...BRACKETTVILLE...
UVALDE
1056 PM CDT MON MAY 21 2007
A LINE OF STRONG THUNDERSTORMS WILL MOVE EASTWARD AT 25 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH...WIND
GUSTS UP TO 35 MPH...FREQUENT LIGHTNING... AND HEAVY RAIN.
RAINFALL TOTALS WILL BE UP TO ONE INCH.
Thunderstorm Wind, Williamson
- When
- May 22, 1:59 AM CST to 2:10 AM CST
- Where
- Williamson County, 2 mi ESE of Round Rock
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 30.489, -97.649
Winds from a severe thunderstorm damaged roofs of five homes in a small subdivision just east of Round Rock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 22 to 30, 20071 death · 1 event
- Hail and Damaging Wind in Nebraska, May 22, 2007$1.1 million · 1.75 in hail · 17 events
- Flash Flooding in Texas, May 22, 2007$400,000 · 2 events
- Hail and Damaging Wind in Kansas, May 22, 2007$100,000 · 1 in hail · 3 events
- Tornadoes and Flood in Kansas, May 22 to 23, 2007$2,000 · EF0 · 36 events
- Damaging Wind in South Dakota, May 22, 2007$50,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flood in Kansas, May 22, 2007$1,000 · EF0 · 34 events
- Hail and Damaging Wind in Colorado, May 22, 2007$15,000 · 1.75 in hail · 5 events
- Drought in Alabama, May 22 to 31, 200711 events
- Damaging Wind in Nebraska, May 22, 2007$15,000 · 50 kt wind · 1 event
- Lightning Strike in Colorado, May 22, 20071 injured · 1 event
- Hail and Damaging Winds in Kansas, May 22, 20071 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33359.